Alert archive / Texas / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 210, NWS San Angelo, TX
NWS San Angelo, TX issued this severe thunderstorm warning at May 5, 2006, 8:28 PM CDT for Taylor County, Texas. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 5, 2006, 8:28 PM CDT (01:28 UTC)
- Expired
- May 5, 2006, 9:30 PM CDT
- In force
- 62 min
- Issued by
- NWS San Angelo, TX
- Area
- Counties, with a storm outline in the text
County Taylor County, TX
The radar
The Dyess AFB radar (KDYX), 65 km from the middle of the area, began a volume at 01:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 5, 1:08 PM CDT | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 1.5 hours before the alert went out and 221 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1779 J/kg
- Mixed-layer CIN
- -69 J/kg
- Mixed-layer LCL
- 1639 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- 34 m²/s²
- 0-3 km storm-relative helicity
- 129 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 2.4
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 5, 6:20 PM CDT, 2 hours 8 minutes earlier.
Area forecast discussion, May 5, 6:20 PM CDT, 2 hours 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 620 PM CDT FRI MAY 5 2006 .AVIATION... SCT TSTMS DEVELOPING ACROSS THE BIG COUNTRY. TORNADO WATCH IN EFFECT FOR WEST CENTRAL TEXAS UNTIL 06/03Z. OTHER STORMS WILL DEVELOP FURTHER SOUTH ACROSS THE REMAINDER OF WEST CENTRAL TEXAS. STRONG UPPER LEVEL DYNAMICS ROTATING ACROSS THE AREA ALONG WITH SURFACE BOUNDARIES WILL RESULT IN POSSIBLE SEVERE WEATHER TONIGHT. CURRENTLY GOING WITH VRB35G45KT 3SM TSRAGR IN THE KABI TAF UNTIL 06/02Z. AREAS OF MVFR CIGS OF BKN020-030 WILL DEVELOP AFTER 06/03Z. && .PREV DISCUSSION... (ISSUED 142 PM CDT FRI MAY 5 2006) UPDATE... UPDATED ZONES TO ADD TORNADO WATCH HEADLINE. PREV DISCUSSION... (ISSUED 104 PM CDT FRI MAY 5 2006) SHORT TERM... ANOTHER ROUND OF SEVERE WEATHER LATE THIS AFTERNOON AND TONIGHT...AS SPC DAY 1 OUTLOOK HAS THE SOUTHERN HALF OF THE CWFA IN A MODERATE RISK. STORMS WILL FIRE ALONG NW-SE SURFACE BOUNDARY NEAR A KMAF-KSJT-BRADY LINE AND ALONG DRYLINE ACROSS EXTREME SOUTHEAST NEW MEXICO AND SOUTHWEST TEXAS. SUPERCELLS ARE A GOOD BET DUE TO SBCAPE VALUES OF 2000 TO 3000 J/KG AND 0-6KM SHEAR OF 50 TO 60 KNOTS. MAIN SEVERE THREATS WILL BE VERY LARGE HAIL AND DAMAGING WINDS. ALSO...0-3KM HODOGRAPHS SHOW GOOD CLOCKWISE TURNING WITH HELICITY VALUES OF 150 TO 300...SO THERE IS POTENTIAL FOR TORNADOES. LOW LEVEL MOISTURE AXIS IS CURRENTLY LOCATED ALONG A KCOT-KSOA-KINK-KHOB LINE. GOING WITH LKLY POPS ACROSS THE CWFA TONIGHT AS AN MCS WILL FORM BY 06/06Z AN MOVE EAST-SOUTHEAST TOWARD CENTRAL TEXAS. LOCALLY HEAVY RAIN WILL BE A POSSIBILITY DUE TO HIGH PW VALUES. WILL KEEP CHC POPS GOING FOR SATURDAY AS SOME INSTABILITY AND SHEAR STILL PRESENT ALONG WITH SURFACE BOUNDARY. LONG TERM... MAINLY SLGT CHC POPS FOR SATURDAY NIGHT THROUGH MONDAY NIGHT...THEN A DRY FORECAST TUESDAY THROUGH FRIDAY AS UPPER HEIGHTS BUILD AND MID LEVEL CAPPING INCREASES. HIGHS WILL BE IN THE LOWER TO MID 90S ACROSS MUCH OF THE AREA MONDAY THROUGH WEDNESDAY. COOL FRONT TO MOVE SOUTH ACROSS WEST CENTRAL TEXAS LATE NEXT WEEK...WITH HIGHS IN THE 80S THURSDAY AND FRIDAY. .SJT WATCHES/WARNINGS/ADVISORIES... TORNADO WATCH UNTIL 10 PM FRIDAY FOR THE FOLLOWING ZONES: BROWN...CALLAHAN...COKE...COLEMAN...CONCHO...CROCKETT...FISHER... HASKELL...IRION...JONES...KIMBLE...MASON...MCCULLOCH...MENARD... NOLAN...RUNNELS...SAN SABA...SCHLEICHER...SHACKELFORD... STERLING...SUTTON...TAYLOR...THROCKMORTON...AND TOM GREEN. &&
Hazardous weather outlook, May 5, 1:32 PM CDT, 6 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 132 PM CDT FRI MAY 5 2006 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-061930- FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- 132 PM CDT FRI MAY 5 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT A TORNADO WATCH IS IN EFFECT FOR MUCH OF WEST CENTRAL TEXAS THROUGH LATE EVENING...ROUGHLY ALONG AND SOUTH OF INTERSTATE 20. INCREASING WIND SHEAR AND MODERATE TO HIGH ATMOSPHERIC INSTABILITY WILL LEAD TO A POTENTIAL FOR RAPIDLY DEVELOPING SUPERCELL THUNDERSTORMS AFTER 3 PM. VERY LARGE AND DESTRUCTIVE HAIL AND ISOLATED TORNADOES WILL BE THE PRIMARY SEVERE WEATHER THREATS. LOCALIZED FLASH FLOODING WILL BE ASSOCIATED WITH LONG LIVED SUPERCELL THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS SATURDAY...MAINLY EAST OF AN ABILENE TO JUNCTION LINE. THE PRIMARY SEVERE WEATHER THREATS WILL BE LARGE HAIL AND DAMAGING WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE REQUIRED FROM THIS AFTERNOON INTO THE EARLY MORNING HOURS SATURDAY. 14
In the hours before
Local storm report, May 5, 7:46 PM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
746 PM CDT FRI MAY 05 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0746 PM HAIL HASKELL 33.16N 99.73W
05/05/2006 E2.00 INCH HASKELL TX PUBLIC
&&
14Local storm report, May 5, 7:47 PM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
747 PM CDT FRI MAY 05 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0740 PM HAIL BALLINGER 31.74N 99.96W
05/05/2006 E1.75 INCH RUNNELS TX LAW ENFORCEMENT
&&
PMCCULLOLocal storm report, May 5, 8:06 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
806 PM CDT FRI MAY 05 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0806 PM HAIL HAWLEY 32.61N 99.81W
05/05/2006 E2.75 INCH JONES TX EMERGENCY MNGR
&&
PMCCULLOLocal storm report, May 5, 8:16 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
816 PM CDT FRI MAY 05 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0810 PM HAIL 3 E HAWLEY 32.61N 99.76W
05/05/2006 E2.75 INCH JONES TX FIRE DEPT/RESCUE
&&
14Local storm report, May 5, 8:17 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
817 PM CDT FRI MAY 05 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0810 PM TSTM WND GST HAWLEY 32.61N 99.81W
05/05/2006 E65 MPH JONES TX FIRE DEPT/RESCUE
THE STRONG WINDS AND HAIL ENTERED THE ROOF OF THE FIRE
STATION IN HAWLEY.
&&
14Local storm report, May 5, 8:24 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
824 PM CDT FRI MAY 05 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0823 PM TORNADO 3 NW TALPA 31.81N 99.75W
05/05/2006 RUNNELS TX LAW ENFORCEMENT
&&
PMCCULLOThe office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 5, 7:04 PM CDT | Tornado Warning | SJT | Haskell | 41 min |
| May 5, 7:07 PM CDT | Severe Thunderstorm Warning | SJT | Coke, Runnels | 53 min |
| May 5, 7:12 PM CDT | Severe Thunderstorm Warning | SJT | Jones | 48 min |
| May 5, 7:28 PM CDT | Tornado Warning | SJT | Jones | 47 min |
| May 5, 7:42 PM CDT | Severe Thunderstorm Warning | SJT | Coke, Nolan | 48 min |
| May 5, 7:43 PM CDT | Tornado Warning | SJT | Callahan | 32 min |
| May 5, 7:44 PM CDT | Tornado Warning | SJT | Haskell, Shackelford, Throckmorton | 46 min |
| May 5, 8:00 PM CDT | Severe Thunderstorm Warning | SJT | Coleman, Runnels | 60 min |
| May 5, 8:09 PM CDT | Severe Thunderstorm Warning | SJT | Fisher | 66 min |
| May 5, 8:13 PM CDT | Tornado Warning | SJT | Crockett | 47 min |
| May 5, 8:14 PM CDT | Tornado Warning | SJT | Callahan, Jones, Shackelford, Taylor | 46 min |
| May 5, 8:22 PM CDT | Tornado Warning | SJT | Coleman, Runnels | 38 min |
| May 5, 8:25 PM CDT | Severe Thunderstorm Warning | SJT | Haskell, Throckmorton | 50 min |
| May 5, 8:34 PM CDT | Severe Thunderstorm Warning | SJT | Taylor | 41 min |
| May 5, 8:51 PM CDT | Severe Thunderstorm Warning | SJT | Fisher, Jones, Nolan | 54 min |
| May 5, 8:56 PM CDT | Tornado Warning | SJT | Brown, Coleman | 49 min |
| May 5, 8:58 PM CDT | Tornado Warning | SJT | Callahan, Shackelford | 32 min |
| May 5, 9:03 PM CDT | Tornado Warning | SJT | Callahan, Taylor | 42 min |
| May 5, 9:19 PM CDT | Tornado Warning | SJT | Jones, Shackelford | 26 min |
| May 5, 9:25 PM CDT | Severe Thunderstorm Warning | SJT | Nolan, Taylor | 35 min |
| May 5, 9:28 PM CDT | Severe Thunderstorm Warning | SJT | Jones, Taylor | 32 min |
| May 5, 9:38 PM CDT | Tornado Warning | SJT | Callahan, Coleman | 52 min |
| May 5, 9:38 PM CDT | Tornado Warning | SJT | Brown | 52 min |
| May 5, 9:45 PM CDT | Tornado Warning | SJT | Jones, Shackelford | 30 min |
| May 5, 10:03 PM CDT | Severe Thunderstorm Warning | SJT | Callahan, Nolan, Shackelford, Taylor | 27 min |
| May 5, 10:15 PM CDT | Tornado Warning | SJT | Runnels, Taylor | 30 min |
| May 5, 10:16 PM CDT | Severe Thunderstorm Warning | SJT | Coke, Nolan, Runnels, Taylor | 59 min |
| May 5, 10:24 PM CDT | Severe Thunderstorm Warning | SJT | Brown | 51 min |
| May 5, 10:31 PM CDT | Severe Thunderstorm Warning | SJT | Brown, Callahan, Coleman, Shackelford, Taylor | 59 min |
| May 5, 10:33 PM CDT | Flash Flood Warning | SJT | Brown | 4 hr |
| May 5, 10:42 PM CDT | Severe Thunderstorm Warning | SJT | Callahan, Coleman, Runnels, Taylor | 63 min |
| May 5, 11:09 PM CDT | Severe Thunderstorm Warning | SJT | Brown | 51 min |
| May 5, 11:36 PM CDT | Severe Thunderstorm Warning | SJT | Brown, Coleman, Concho, McCulloch, Runnels, San Saba | 54 min |
| May 6, 12:29 AM CDT | Severe Thunderstorm Warning | SJT | Concho, McCulloch | 61 min |
| May 6, 1:04 AM CDT | Severe Thunderstorm Warning | SJT | San Saba | 26 min |
| May 6, 1:10 AM CDT | Severe Thunderstorm Warning | SJT | McCulloch | 50 min |
| May 6, 2:04 AM CDT | Flash Flood Warning | SJT | McCulloch, San Saba | 116 min |
| May 6, 2:11 AM CDT | Severe Thunderstorm Warning | SJT | McCulloch, Mason, Menard | 53 min |
| May 6, 5:03 AM CDT | Severe Thunderstorm Warning | SJT | Menard | 42 min |
| May 6, 6:00 AM CDT | Severe Thunderstorm Warning | SJT | Mason, Menard | 30 min |
| May 6, 2:18 PM CDT | Severe Thunderstorm Warning | SJT | Kimble, Menard | 42 min |
| May 6, 3:13 PM CDT | Severe Thunderstorm Warning | SJT | Kimble, Mason | 47 min |
| May 6, 3:48 PM CDT | Severe Thunderstorm Warning | SJT | Kimble, Mason | 27 min |
| May 6, 4:14 PM CDT | Severe Thunderstorm Warning | SJT | McCulloch, Mason, San Saba | 31 min |
| May 6, 4:45 PM CDT | Severe Thunderstorm Warning | SJT | Mason, San Saba | 30 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.